Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking sizodon LS to prevent violent behavior. Any side effects ?

Hi, My wife is taking sizodon LS (2mg) since 4 years. The doctor had mentioned that this will keep her violent behaviour under control. Whenever she misses the medicine for a day or two, she behaves violently and it gets difficult for her to get back to normal soon. Please advise what should I do ? How long will she need to take this medicine. Also I believe sizodon LS can have harmful side effects. Regards AAAAA
Asked On : Sat, 19 Jan 2013
Answers:  2 Views:  2350
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear...
Sizdon contains Risperidone, the side effects of which include weight gain, anxiety, insomnia, photo-sensitivity (patients are advised to use sunscreen while going out in sun)
But long term intake can cause Neurolept Malignant Syndrome(fever, muscle cramps, unstable BP, altered mental status) and Tardive dyskinesia (a movement disorder)
Abrupt discontinuation of the medication causes acute withdrawal syndrome (which explains her violent behavior on missing the dose) & it is recommended that it should be gradually withdrawn instead of stopping it abruptly. will be better to continue the medicine & consult her Doctor to discuss about the further treatment plan.
Wishing a Good Health.
Thanks & take care.
Answered: Sun, 20 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
you can try homoeopathy for this problem once the things get control with our medicine we would taper the dose of sizodon, but we need to know your completelly history of problem how and when it started with all other problems she is suffering from
Answered: Sat, 19 Jan 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor